Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 67, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Sep 6, 2001, 7:28 PM CDT for Forest County, Oneida County, Vilas County, Wisconsin. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2001, 7:28 PM CDT (00:28 UTC)
- Expired
- Sep 6, 2001, 8:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
Counties Forest County, WI, Oneida County, WI, Vilas County, WI
The radar
The Marquette radar (KMQT), 155 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 291 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
379 WUUS53 KGRB 070028 SVRGRB WIC041-085-125-070130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 728 PM CDT THU SEP 6 2001 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN ONEIDA COUNTY IN WISCONSIN EASTERN VILAS COUNTY IN WISCONSIN FOREST COUNTY IN WISCONSIN * UNTIL 830 PM CDT * AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH 60 MPH WINDS. THE STORM WAS LOCATED 7 MILES SOUTH OF STARKS...OR 12 MILES WEST OF CRANDON. IT WAS MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE... GAGEN BY 735 PM CDT. HILES BY 750 PM CDT. THE STORM HAS BLOWN DOWN TREES AND POWER LINES. THIS STORM COULD DAMAGE WEAK STRUCTURES AND TREES. IF YOU ARE IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. ALSO AVOID METAL OBJECTS. $$ LAT...LON 4562 8928 4559 8893 4600 8872 4613 8915 TH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:30 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Sep 6, 3:30 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CDT THU SEP 6 2001 HAVE FOLLOWED THE LEAD OF THE MIDNIGHT SHIFT FORECASTER AND WENT WITH A COMPROMISE 12Z ETA/AVN SOLUTION...AS FAVORED BY NCEP. AT 20Z WV IMAGERY SHOWED SHORT WAVE ENERGY LIFTING NORTHEAST TOWARD THE WESTERN GREAT LAKES REGION WITH ASSOCIATED SHOWERS AND THUNDERSTORMS MAKING THEIR WAY ACROSS THE SOUTHWEST HALF OF WISCONSIN. ETA/AVN TAKE SHORT WAVE ENERGY THROUGH THE FORECAST AREA BY 12Z WITH AVN INDICATING SOME DRYING BEHIND THE SYSTEM. VISIBLE SATELLITE IMAGERY SHOWED MAINLY SCATTERED...WITH SOME BROKEN CLOUDS...IN TEXAS...OKLAHOMA AND KANSAS AS THIS SYSTEM MOVED AWAY. THERE SHOULD BE SOME CLEARING BEFORE MOISTURE INCREASES AGAIN AND THE MAIN MID LEVEL TROUGH AND SURFACE COLD FRONT APPROACH THE AREA. A BREAK IN THE RAINFALL SEEMS LIKELY UNTIL LATE IN THE DAY FRIDAY...BUT WILL KEEP WORDING SIMPLE AND JUST GO WITH LIKELY POPS FOR NOW. COORDINATED WITH MQT. THANKS. .GRB...NONE. MG WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Sep 6, 12:00 PM CDT, 7 hours 28 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-061900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT THU SEP 6 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. SEVERE THUNDERSTORMS ARE NOT EXPECTED THIS AFTERNOON OR TONIGHT. AN UPPER LEVEL DISTURBANCE LIFTING NORTH OUT OF THE CENTRAL PLAINS WILL BRING A CHANCE OF SHOWERS LATE THIS AFTERNOON OVER CENTRAL AND NORTH- CENTRAL WISCONSIN...AND OVER THE ENTIRE FORECAST AREA TONIGHT. A FEW THUNDERSTORMS ARE POSSIBLE...BUT SEVERE STORMS ARE NOT EXPECTED. SPOTTER ACTIVATION SHOULD NOT BE NEEDED. WEATHER UPDATES CAN ALSO BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT WEATHER IS OCCURRING OR IMMINENT. MG WWW.CRH.NOAA.GOV/GRB @RUKWBCe KDENNZUS90 KGRB 061659 BRNAUW WIZ030-062000- THE SHORT-TERM FORECAST NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT THU SEP 6 2001 HERE IS THE SHORT TERM FORECAST. FOR TAYLOR AND CLARK COUNTIES, SHOWERS AND THUNDERSTORMS SHOULD BEGIN TO SPREAD IN TOWARD 2 OR 3 PM, THEN CONTINUE THE REST OF THE AFTERNOON. RAINFALL AMOUNTS UP TO ONE QUARTER OF AN INCH CAN BE EXPECTED.
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 8:16 PM CDT | Tornado Warning | GRB | Oneida | 44 min |
| Sep 6, 9:56 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 34 min |
| Sep 7, 1:12 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 33 min |
| Sep 7, 1:25 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Outagamie | 35 min |
| Sep 7, 1:44 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Manitowoc | 31 min |
| Sep 7, 2:06 PM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 39 min |
| Sep 7, 2:10 PM CDT | Severe Thunderstorm Warning | GRB | Brown | 50 min |
| Sep 7, 6:35 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 40 min |
| Sep 7, 6:55 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 65 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.